ArticleAnnals of medicine and surgery (2012)2022
A case report of ceftriaxone-induced cardiopulmonary arrest.
Article in Annals of medicine and surgery (2012), 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 2 citations in OpenAlex.
- Anaphylaxis and Cardiac Arrest Induced by Initial Intravenous Ceftriaxone: A Case Report.The American journal of case reports · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Introduction: and Importance: Ceftriaxone is used frequently in treating infectious diseases. While hypersensitivity skin reactions are common with the use of ceftriaxone, anaphylactic reactions are rare. Case presentation: A 66-year-old female presented to our hospital with complaints of headache and sinus congestion. Vital signs showed hypoxia, and the physical exam was unremarkable. A computed tomography scan of the chest revealed right upper lobe pneumonia, and the patient was started on ceftriaxone and azithromycin. The patient went into asystole 1 min after ceftriaxone administration. She did not require cardiopulmonary resuscitative measures as she spontaneously transitioned to normal sinus rhythm. Given the timing of the event immediately after ceftriaxone administration, we determined ceftriaxone was the likely culprit. The patient received alternative treatment for pneumonia and recovered without sequelae. We added ceftriaxone to her allergy list. Clinical discussion: This case report highlights a rare adverse event associated with ceftriaxone. After an extensive literature search, we found only four other reported cases of cardiopulmonary arrest following ceftriaxone. The exact mechanism for this adverse event has not been fully elucidated. Conclusion: Clinicians should be aware of the potential for ceftriaxone-induced asystole, perform allergy reviews and obtain informed consent before its administration.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.